Wanted to chime in this thread, but i see it was posted in Sept 2014. Not sure if you will see this reply, but Ill give it a go anyhow. Perhaps it will help others who are readers.
To answer your question, Yes. Topical stimulation is another you can make unwanted hair worse. The spironolactone your on is a androgen blocker. Spironolactone will help prevent some of the thin vellus hairs from turning into terminal (course) hair. When you topically stimulate the hair by waxing, threading, sugaring, or tweezing the area, the body sends more blood to the area to repair the injured area. Hair serves as protection for the skin, so naturally when you rip it out of the blood supply, its a injury to the follicle. Since the hair gets its nourishment from the blood supply, the hair removed by waxing in your case would be stimulated. The blood supply will become healthier and stronger and with time, your unwanted hair will grow deeper and courser. Plus when you wax, you remove all the hair .. the course, medium and fine hair, so you are topically stimulating the medium and finer hair which will end up turning into terminal course hairs.
Btw, Spirnolactone is not a cure. It is just a inhibitor. When you stop taking the medication, the hairs will continue to accelerate in growth.
Hope you get this message.